MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT

ATRIUM MEDICAL CORPORATION ATRIUM ICAST COVERED STENT; PTFE COVERED STENT
Model Number 85441
Health Effect - Clinical Code No Information (3190)
Date of Event 05/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
During an intervention on an iliac stenosis the stent became dislodged from the balloon in the sheath.
 
Additional Manufacturer Narrative
Engineering analysis: the investigation into the reason for the complaint is difficult due to the fact that the device was not returned.The introducer sheath used in the case was also not returned.During the final lot qualification, data shows that all test samples were able to pass through the 6fr introducer sheath without issue.Since december of 2013 over (b)(4) test units have been passed through the introducer sheaths without a failure for the inability of the stent to pass through the introducer sheath.The product in question has also been subjected to simulated use in a tortuous iliac artery model whereas the stent delivery system is advanced contra laterally over the iliac arch through a 6fr 55cm long cook check flow performer introducer sheath.The stent is then deployed at nominal pressure as specified on the product label and the balloon deflated and withdrawn back through the introducer sheath.This testing was conducted numerous times while being submerged in a heated water bath at 37°c (body temperature) during design verification testing of the product.None of the samples tested had an issue regarding stent dislodgments while passing through the introducer sheath.Engineering summary: a full review of the catheter lot history records for the device in question was performed.The records indicate that this lot of catheters passed atriums final lot qualification testing.This inspection requires that the catheter lot must pass the following: ability of the stent and delivery system to be passed through the labeled introducer sheath.Ability to deploy the stent at nominal pressure (8atm).Ability to withdraw the deflated balloon catheter back through the labeled introducer sheath.Ability of the delivery system to withstand 10 inflate/deflate cycles at the rated burst pressure (12atm) without leaks or failures.Balloon burst testing.The balloon must burst over the rated burst pressure specified on the label (12atm).Manifold to shaft tensile testing.Samples when tensile tested must not break or separate below 3.37lbs.Result: all quality inspection samples passed this final inspection without any non-conformances noted during the final lot qualification testing.Conclusion: based on the details of the event and the successful lot qualification test data, atrium can find no fault with the lot of stent delivery systems in question.Clinical evaluation: there are several possibilities that can cause stent dislodgement including but not limited to manipulation of the stent prior to use, overuse of the sheath causing failure of the hemostatic valve and a hemostatic valve that is too tight.The instructions for use state that, "special care must be taken not to handle or in any way disrupt the placement of the icast stent on the balloon." implications for the patient would be the increased risks associated with a prolonged procedure and/or additional intervention.Insufficient stent securement during access through the sheath may lead to the need for removal of the stent delivery system.

Brand Name
ATRIUM ICAST COVERED STENT
Common Device Name
PTFE COVERED STENT
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
5 wentworth drive
hudson NH 03051
MDR Report Key5688928
Report Number1219977-2016-00103
Device Sequence Number16184542
Product Code JCT
UDI-Device Identifier00650862854411
UDI-Public00650862854411
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 05/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/12/2018
Device Model Number85441
Device Catalogue Number85441
Device Lot Number232365
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 05/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/31/2016
Supplement Report FDA Received Date06/27/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;